MAUDE Adverse Event Report: AZIYO BIOLOGICS, INC. PROXICOR FOR CARDIAC TISSUE REPAIR; PATCH. PLEDGET AND INTRACARDIAC - DXZ

AZIYO BIOLOGICS, INC. PROXICOR FOR CARDIAC TISSUE REPAIR; PATCH. PLEDGET AND INTRACARDIAC - DXZ
Model Number CMCV-064-401
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Arrest (1762); Drug Resistant Bacterial Infection (4553)
Type of Reportable Event Death
Additional Manufacturer Narrative
No product identification information (e.G.Model number, lot number), or dates of treatment, death etc.Despite multiple attempts and usage of multiple points of contact.No additional information is available at this time.Although root cause cannot be conclusively established, the noted migration of the esophageal stent from the left atrium leading to the reported bacterial infection.The instructions for use for the proxicor for cardiac tissue repair lists infection as a potential complication.Any additional information received will be provided in a subsequent follow-up report.
 
Event or Problem Description
On 6/18/2020, aziyo biologics contract manufacturer notified aziyo of a recently accepted for print article in pacing and clinical electrophysiology (pace) [reference: pacing clin electrophysiol.2020 jun 16.Doi: 10.1111/pace.13988.Online ahead of print].The article titled "surgical and endoscopic management of a pericardioesophageal fistula after radiofrequency pulmonary vein isolation management of a pericardioesophageal fistula" was epublished on june 16, 2020.This article was discovered during the contract manufacturer's literature review cycle and reviewed in support of aziyo biologics post market surveillance process.The case study reports the events relative to a (b)(6) year old male patient having previously undergone an rf pulmonary vein isolation procedure 3 weeks prior, presented with chest pain.Cta and echocardiogram showed pneumopericardium and barium esophagram showed extravasation from esophogus into the pericardium without connection to the left atrium.Pericardial defect was identified and a cormatrix (now aziyo biologics inc.) proxicor ecm patch was placed (model #: unknown, lot #: unknown - likely proxicor for cardiac tissue repair).The fistula resulting from extravasation from esophagus was repaired via endoscopic stent placement.Patient discharged following confirmation via barium test of no leakage.One week later patient returned following unwitnessed fall having enterococcal and candida bacteremia and an acute right parietal/occipital lobe infarct.Barium esophagram showed contrast extravasation into the pericardium.Initial blood cultures were positive for vancomycin-resistant enterococcus faecium and candida glabrata for which appropriate doses of linezolid and voriconazole were initiated, respectively.Within five days of readmission, the patient developed a bradycardic arrest and succumbed to his illness.Attempts to contact corresponding author generated only the information that this patient was treated about 4 years ago and no longer works at this hospital.Additional attempts to reach other authors have not provided any additional dates of treatment, death, aziyo product / lot number involved etc.Should any additional information be received a follow-up report will be filed.

Brand Name
PROXICOR FOR CARDIAC TISSUE REPAIR
Common Device Name
PATCH. PLEDGET AND INTRACARDIAC - DXZ
Manufacturer (Section D)
AZIYO BIOLOGICS, INC.
1100 old ellis road
ste 1200
roswell GA 30076
MDR Report Key10608322
Report Number3005619880-2020-00068
Device Sequence Number19152921
Product Code DXZ
UDI-Device Identifier00859389005041
UDI-Public00859389005041
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K063349
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source literature
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Health Professional
Device Model NumberCMCV-064-401
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/18/2020
Initial Report FDA Received Date09/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Hospitalization; Required Intervention;
Patient Age71 YR